Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 5, 2016, 7:34 PM CDT for Lake County, Saint Louis County, Minnesota. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2016, 7:34 PM CDT (00:34 UTC)
- Expired
- Jul 5, 2016, 8:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 42 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:38 PM CDT | TSTM WND DMG | 5 Ne Fredenberg, MN | LARGE TREES AND POWER LINES DOWNED. TIME ESTIMATED FROM RADAR. |
| Jul 5, 7:45 PM CDT | TSTM WND GST 71 | 4 Ne Rice Lake Twp, MN | MEASURED BY PUBLIC WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
862
WUUS53 KDLH 060034
SVRDLH
MNC075-137-060115-
/O.NEW.KDLH.SV.W.0089.160706T0034Z-160706T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
734 PM CDT TUE JUL 5 2016
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...
SOUTHWESTERN LAKE COUNTY IN NORTHEASTERN MINNESOTA...
* UNTIL 815 PM CDT
* AT 733 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ISLAND
LAKE... OR 17 MILES NORTH OF DULUTH...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING
WIND DAMAGE FOR THE PAST TWO HOURS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TWO HARBORS...CASTLE DANGER...KNIFE RIVER... FRENCH RIVER...
LARSMONT...ARNOLD...ALGER... NORTH SHORE... LAKEWOOD TWP...
PALMERS...WILD RICE LAKE...
RICE LAKE TOWNSHIP AND GOOSEBERRY FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER IN A
STURDY BUILDING ON SHORE! STAY AWAY FROM TREES...IF POSSIBLE.
&&
LAT...LON 4707 9150 4706 9154 4700 9160 4698 9167
4691 9176 4687 9187 4688 9222 4716 9219
4715 9140
TIME...MOT...LOC 0031Z 272DEG 37KT 4702 9219
HAIL...0.75IN
WIND...60MPH
$$
MILLER3 follow-up statements
293
WWUS53 KDLH 060045
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
745 PM CDT TUE JUL 5 2016
MNC075-137-060115-
/O.CON.KDLH.SV.W.0089.000000T0000Z-160706T0115Z/
ST. LOUIS MN-LAKE MN-
745 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN ST. LOUIS AND SOUTHWESTERN LAKE COUNTIES...
AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF FRENCH RIVER...OR 17 MILES NORTH OF DULUTH...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING WIND
DAMAGE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TWO HARBORS...CASTLE DANGER...KNIFE RIVER...ISLAND LAKE... BOULDER
LAKE...FRENCH RIVER...LARSMONT...ARNOLD...ALGER...NORTH
SHORE...LAKEWOOD TWP...PALMERS...WILD RICE LAKE...RICE LAKE TWP AND
GOOSEBERRY FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER IN A
STURDY BUILDING ON SHORE! STAY AWAY FROM TREES...IF POSSIBLE.
&&
LAT...LON 4707 9150 4706 9154 4700 9160 4698 9167
4691 9176 4687 9187 4688 9222 4716 9219
4715 9140
TIME...MOT...LOC 0044Z 272DEG 37KT 4701 9199
HAIL...0.75IN
WIND...60MPH
$$
MILLER425
WWUS53 KDLH 060050
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
750 PM CDT TUE JUL 5 2016
MNC075-137-060115-
/O.CON.KDLH.SV.W.0089.000000T0000Z-160706T0115Z/
ST. LOUIS MN-LAKE MN-
750 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN ST. LOUIS AND SOUTHWESTERN LAKE COUNTIES...
AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
FRENCH RIVER...OR 18 MILES NORTHEAST OF DULUTH...MOVING EAST AT 45
MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. AT 745 PM...A WIND GUST TO 71 MPH WAS
MEASURED IN NORMANNA TOWNSHIP...ABOUT 15 MILES NORTH OF
DULUTH.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
TWO HARBORS...CASTLE DANGER...KNIFE RIVER...ISLAND LAKE...BOULDER LAKE...
FRENCH RIVER...LARSMONT...ARNOLD...ALGER...LAKEWOOD TWP...PALMERS...WILD
RICE LAKE...RICE LAKE TWP AND GOOSEBERRY FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER IN A
STURDY BUILDING ON SHORE! STAY AWAY FROM TREES...IF POSSIBLE.
THIS IS A DANGEROUS SITUATION. THIS STORM HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS AND TREES!
&&
LAT...LON 4708 9149 4706 9154 4700 9160 4698 9167
4691 9176 4688 9185 4689 9221 4716 9219
4715 9140
TIME...MOT...LOC 0047Z 272DEG 37KT 4701 9194
HAIL...0.75IN
WIND...70MPH
$$
MILLER092
WWUS53 KDLH 060058
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
758 PM CDT TUE JUL 5 2016
MNC075-137-060115-
/O.CON.KDLH.SV.W.0089.000000T0000Z-160706T0115Z/
ST. LOUIS MN-LAKE MN-
758 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN ST. LOUIS AND SOUTHWESTERN LAKE COUNTIES...
AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FRENCH RIVER...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
TWO HARBORS...FRENCH RIVER...CASTLE DANGER...KNIFE
RIVER...LARSMONT... ARNOLD...ISLAND LAKE...ALGER...LAKEWOOD
TOWNSHIP...PALMERS...AND GOOSEBERRY FALLS STATE PARK.
THIS ALSO INCLUDES HIGHWAY 61 BETWEEN DULUTH AND CASTLE DANGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER IN A
STURDY BUILDING ON SHORE! STAY AWAY FROM TREES...IF POSSIBLE.
IF YOU ARE IN TWO HARBORS...LARSMONT AND KNIFE RIVER...THIS IS A
DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD WIND DAMAGE.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS AND TREES.
&&
LAT...LON 4708 9149 4706 9154 4700 9160 4698 9167
4691 9176 4688 9185 4689 9212 4716 9210
4715 9140
TIME...MOT...LOC 0055Z 272DEG 35KT 4700 9186
HAIL...0.75IN
WIND...70MPH
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:48 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 5, 6:48 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Duluth MN 648 PM CDT TUE JUL 5 2016 .SHORT TERM...(This evening through Wednesday) Issued at 350 PM CDT Tue Jul 5 2016 At 330 PM, skies were mostly cloudy across northeast Minnesota, while it was mostly sunny across northwest Wisconsin and portions of far northeast Minnesota. Temperatures were generally in the 80s, with the highest temps at 3 pm being 88 degrees. Two Harbors had the highest heat index value in our CWA at 94 degrees. The main focus for tonight will be the potential for severe thunderstorms. Ongoing severe thunderstorms over west central Minnesota at this time. The consensus of the CAM's has been to continue development in this area, with discrete cells gradually morphing into a squall line that will push eastward across central Minnesota. A tornado watch was recently issued for areas just south of our southwest, and we may see another watch issued for points east and potentially a bit north yet this afternoon or early evening. The chances are increasing for a big wind event, especially south of our CWA, but possibly including portions of our southern CWA. Other showers and thunderstorms will develop across the remainder of northeastern Minnesota, and there could potentially be some isolated severe storms. The showers and thunderstorms will then move east out of the area as the night wears on, leaving a bit of a reprieve on Wednesday. Highs will be in the upper 70s to lower 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 350 PM CDT Tue Jul 5 2016 By Wednesday the northland will be in a short lull between systems until another Central Plains low develops and moves toward the area. First low, the upper level pattern will become more amplified with the British Columbia trof digging into the pacific northwest then scoot along the international border through the rest of the week. In the meantime, a warm frontal boundary will set up across Missouri Wednesday night then it will push north and into MN and WI Thursday. With strong warm air advection across the front, there will be an increasing chance of rain late Wednesday night and Thursday. By Thursday Night and Friday we are seeing a couple different solutions at the surface with the NAM bring the warm front north through northern WI and into the Arrowhead while the GFS and ECMWF are more progressive with the system and swing it straight east and over Lake Michigan by Friday afternoon. Based on the fairly progressive upper air pattern, think leaning toward the latter two. However, with the sfc low over Lake Michigan and the upper low over MN the northland will still be in some good cyclonic flow. This will keep the chances of rain going until later Friday night and Saturday. A ridge of high pressure will bring a relatively dry weekend, then back to rain chances early in the next work week as another closed upper low advances from the west. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 643 PM CDT Tue Jul 5 2016 Thunderstorms will be over the region mainly this evening. There will be periods of MVFR or IFR conditions with the storms. there could also be some patchy fog overnight. aft 12z we should have vfr conditions across the forecast area. && .PRELIMINARY POINT TEMPS/POPS... DLH 59 81 59 66 / 50 0 10 30 INL 55 81 56 77 / 40 10 10 50 BRD 59 81 61 76 / 50 10 30 60 HYR 62 82 59 78 / 70 10 10 50 ASX 61 82 58 72 / 70 10 0 40 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && SHORT TERM...DAP LONG TERM...CLC AVIATION...CLC
Hazardous weather outlook, Jul 5, 1:20 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 120 PM CDT TUE JUL 5 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061145- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 120 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. SEVERE STORMS ARE POSSIBLE...ESPECIALLY SOUTH OF A HIGHWAY 2 CORRIDOR. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE SEVERE STORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE...ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED THURSDAY INTO FRIDAY...WITH LOCALLY HEAVY RAINFALL POSSIBLE. FLOODING IS POSSIBLE WHERE MULTIPLE THUNDERSTORMS OCCUR. THUNDERSTORMS ARE AGAIN EXPECTED LATE SUNDAY INTO MONDAY...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL LIKELY BE NEEDED BY LATE AFTERNOON. LSZ121-140>148-061145- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 120 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR THIS AFTERNOON INTO THE EVENING. SOME OF THE STORMS MAY BE STRONG TO SEVERE...ESPECIALLY OVER THE SOUTHERN PORTION OF THE LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A LOW CHANCE FOR THUNDERSTORMS LATE THURSDAY INTO FRIDAY ACROSS WESTERN LAKE SUPERIOR...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. INCREASING NORTHEASTERLY WINDS ACROSS WESTERN LAKE SUPERIOR THURSDAY NIGHT MAY RESULT IN BUILDING WAVES...LEADING TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jul 5, 6:28 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
628 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST 2 N BIGFORK 47.78N 93.65W
07/05/2016 M59.00 MPH ITASCA MN MESONET
MESONET STATION EFFM5.
&&
WLLocal storm report, Jul 5, 7:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
703 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 1 E ZEMPLE 47.33N 93.76W
07/05/2016 E70 MPH ITASCA MN TRAINED SPOTTER
ESTIMATED 70 MPH WIND GUSTS. LOTS OF TREES DOWN ACROSS
COUNTY ROADS IN AND NEAR DEER RIVER.
&&
WLSpecial weather statement, Jul 5, 7:11 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 711 PM CDT TUE JUL 5 2016 MNZ019-060030- CENTRAL ST. LOUIS- 711 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. LOUIS COUNTY... AT 710 PM CDT...A STRONG THUNDERSTORM WAS OVER GILBERT...OR 24 MILES EAST OF HIBBING...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VIRGINIA...EVELETH...MOUNTAIN IRON...HOYT LAKES...GILBERT...AURORA... BABBITT...BIWABIK...EMBARRASS...WHITEFACE RESERVOIR...MAKINEN...FRANKLIN... MCKINLEY...IRON JUNCTION...LEONIDAS...WYNNE LAKE...RIDGE...MESABA AND ESQUAGAMA LAKE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER IN A STURDY BUILDING ON SHORE! STAY AWAY FROM TREES...IF POSSIBLE. LAT...LON 4732 9260 4761 9263 4772 9203 4733 9202 TIME...MOT...LOC 0009Z 267DEG 36KT 4748 9243 MILLER
Special weather statement, Jul 5, 7:16 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
716 PM CDT TUE JUL 5 2016
MNZ011-012-060045-
NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
716 PM CDT TUE JUL 5 2016
...AN AREA OF THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS AND
NORTHWESTERN LAKE COUNTIES INCLUDING THE BOUNDARY WATERS
WILDERNESS....
AT 716 PM CDT...AN AREA OF THUNDERSTORMS WAS OVER THE WESTERN
SECTIONS OF THE BOUNDARY WATERS CANOE AREA WILDERNESS...MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 35 MPH...TORRENTIAL RAINFALL...AND OCCASIONAL CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... ELY...WINTON...WHITE IRON LAKE...
BOUNDARY WATERS CANOE AREA WILDERNESS...FALL LAKE...BURNTSIDE
LAKE...BASSWOOD LAKE...SNOWBANK LAKE...BIRCH LAKE...ENSIGN
LAKE...LAKE THREE...SHAGAWA LAKE...HIGH LAKE...BIG MOOSE
LAKE...DISAPPOINTMENT LAKE...GREENSTONE LAKE...CUMMINGS LAKE AND
FOURTOWN LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER
IN A STURDY BUILDING ON SHORE! STAY AWAY FROM TREES...IF POSSIBLE.
LAT...LON 4823 9196 4824 9189 4821 9186 4820 9172
4814 9170 4812 9171 4812 9168 4811 9168
4811 9165 4810 9164 4811 9156 4804 9157
4807 9149 4807 9145 4805 9143 4807 9132
4786 9138 4786 9216 4821 9222 4825 9196
TIME...MOT...LOC 0014Z 267DEG 36KT 4807 9189
MILLERLocal storm report, Jul 5, 7:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
724 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND DMG 1 ESE TOIVOLA 47.16N 92.79W
07/05/2016 ST. LOUIS MN TRAINED SPOTTER
14 TO 16 INCH DIAMETER MAPLE TREE SPLIT JUST ABOVE THE
TRUNK AND KNOCKED OVER.
&&
WLSpecial weather statement, Jul 5, 7:26 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
726 PM CDT TUE JUL 5 2016
MNZ012-060045-
NORTHERN COOK/NORTHERN LAKE-
726 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COOK COUNTY AND
THE END OF THE GUNFLINT TRAIL...
AT 725 PM CDT...A STRONG THUNDERSTORM WAS OVER SEA GULL
LAKE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAGANAGA LAKE...GUNFLINT LAKE...LITTLE SAGANAGA LAKE...SEA GULL LAKE...
ALPINE LAKE...GABIMICHIGAMI LAKE...GNEIS LAKE AND THE GUNFLINT TRAIL.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY
BUILDING. STAY AWAY FROM TREES...IF POSSIBLE.
LAT...LON 4824 9088 4824 9085 4818 9084 4818 9080
4816 9080 4816 9078 4814 9080 4809 9075
4810 9064 4803 9062 4802 9102 4818 9107
4819 9103 4822 9098 4825 9089
TIME...MOT...LOC 0025Z 257DEG 22KT 4817 9084
MILLERThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:11 PM CDT | Special Weather Statement | DLH | Saint Louis | 19 min |
| Jul 5, 7:16 PM CDT | Special Weather Statement | DLH | 29 min | |
| Jul 5, 7:24 PM CDT | Special Marine Warning | DLH | 66 min | |
| Jul 5, 7:26 PM CDT | Special Weather Statement | DLH | 19 min | |
| Jul 5, 8:12 PM CDT | Severe Thunderstorm Warning | DLH | Lake | 18 min |
| Jul 5, 8:26 PM CDT | Special Marine Warning | DLH | 64 min | |
| Jul 5, 8:40 PM CDT | Special Weather Statement | DLH | Lake | 20 min |
| Jul 5, 9:30 PM CDT | Special Marine Warning | DLH | 60 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.